Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A domain embedding preconditioner
for the Lagrange multiplier system

Authors: Einar Haug and Ragnar Winther
Journal: Math. Comp. 69 (2000), 65-82
MSC (1991): Primary 65F10, 65N22, 65N30
Published electronically: March 2, 1999
MathSciNet review: 1642817
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Finite element approximations for the Dirichlet problem associated to a second-order elliptic differential equation are studied. The purpose of this paper is to discuss domain embedding preconditioners for discrete systems. The essential boundary condition on the interior interface is removed by introducing Lagrange multipliers. The associated discrete system, with a saddle point structure, is preconditioned by a block diagonal preconditioner. The main contribution of this paper is to propose a new operator, constructed from the ${\boldsymbol{H}}(\operatorname{div})$-inner product, for the block of the preconditioner corresponding to the multipliers.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65F10, 65N22, 65N30

Retrieve articles in all journals with MSC (1991): 65F10, 65N22, 65N30

Additional Information

Einar Haug
Affiliation: SINTEF, P. O. Box 124 Blindern, N–0314 Oslo, Norway

Ragnar Winther
Affiliation: Department of Informatics, University of Oslo, P. O. Box 1080 Blindern, N–0316 Oslo, Norway

Keywords: Second--order elliptic problems, Dirichlet boundary conditions, Lagrange multiplier method, preconditioning, domain embedding
Received by editor(s): March 26, 1997
Received by editor(s) in revised form: March 17, 1998
Published electronically: March 2, 1999
Additional Notes: This work was partially supported by the Research Council of Norway (NFR), program no. 100998/420 and STP.29643
Article copyright: © Copyright 1999 American Mathematical Society